Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2017, 3:19 PM MDT for Hudspeth County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 1, 2017, 4:00 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 96 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WUUS54 KEPZ 012119
SVREPZ
TXC229-012200-
/O.NEW.KEPZ.SV.W.0032.170601T2119Z-170601T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
319 PM MDT THU JUN 1 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
West central Hudspeth County in southwestern Texas...
* Until 400 PM MDT
* At 319 PM MDT, a severe thunderstorm was located over Acala, or 4
miles northwest of Fort Hancock, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Hancock...
and Acala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3129 10587 3129 10590 3131 10591 3131 10593
3132 10594 3136 10595 3137 10597 3139 10599
3142 10596 3143 10596 3157 10578 3135 10560
3126 10584
TIME...MOT...LOC 2119Z 236DEG 9KT 3135 10590
HAIL...1.25IN
WIND...60MPH
$$
TRIPOLI2 follow-up statements
478
WWUS54 KEPZ 012135
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
335 PM MDT THU JUN 1 2017
TXC229-012200-
/O.CON.KEPZ.SV.W.0032.000000T0000Z-170601T2200Z/
Hudspeth TX-
335 PM MDT THU JUN 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR WEST CENTRAL HUDSPETH COUNTY...
At 335 PM MDT, a severe thunderstorm was located 4 miles northeast of
Acala, or 5 miles north of Fort Hancock, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Hancock...
and Acala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3129 10587 3129 10590 3131 10591 3131 10593
3132 10594 3136 10595 3137 10597 3139 10599
3142 10596 3143 10596 3157 10578 3135 10560
3126 10584
TIME...MOT...LOC 2135Z 236DEG 9KT 3137 10586
HAIL...1.25IN
WIND...60MPH
$$
TRIPOLI298
WWUS54 KEPZ 012157
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
357 PM MDT THU JUN 1 2017
TXC229-012207-
/O.EXP.KEPZ.SV.W.0032.000000T0000Z-170601T2200Z/
Hudspeth TX-
357 PM MDT THU JUN 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUDSPETH COUNTY
WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3129 10587 3129 10590 3131 10591 3131 10593
3132 10594 3136 10595 3137 10597 3139 10599
3142 10596 3143 10596 3157 10578 3135 10560
3126 10584
TIME...MOT...LOC 2157Z 236DEG 9KT 3139 10583
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 AM MDT, 12 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 3:01 AM MDT, 12 hours 18 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 301 AM MDT Thu Jun 1 2017 .SYNOPSIS... An upper level low pressure system will drift slowly eastward across the southwestern United States today through Saturday causing showers and thunderstorms with locally heavy rains over much of the Borderland. High pressure aloft will then build over the southern Rocky Mountains causing warmer temperatures with decreasing chances of rain early next week. && .DISCUSSION... Little change in larger scale pattern from past 2 days. At low levels high pressure over the central United States is combining with large surface low west of the divide to induce low level easterly winds across southern New Mexico and west Texas. This flow is sustaining transport of Gulf of Mexico moisture and supporting surface dewpoints in the 40s and 50s across the region. Meanwhile weak upper low was drifting slowly eastward into the southwestern Arizona/northwestern Mexico region with cyclonic circulation pulling up mid and high level moisture into the CWA. The upper low will continue slow eastward drift near or south of the southern Arizona border through Friday with associated trough axis moving into New Mexico and west Texas Friday and Saturday. In addition models suggest weak short waves will be ejecting northeastward ahead of the low into the CWA today/tonight. The continued low level easterly flow and low and mid level moisture transport will maintain above normal precipitable water amounts around .75 to 1.1 inch today through Saturday and low level moisture plus surface heating will keep air mass unstable with afternoon MUCAPES around 600 to 1200 J/kg the next 3 days. Thus expect generally scattered convection today through Saturday. Primary threat will be locally heavy rains due to abundant and deep water vapor content plus slow storm movement. Forecasted K index values around 35 to 40 reflect this hazard. In addition wet bulb zero heights around 9000 feet agl and DCAPE's above 1000 J/kg indicate several storms may produce marginally severe hail and strong downdrafts. Trough axis will slide further east and should be east of the CWA by Sunday morning as upper ridge enters the region from the west. This ridge will move very slowly into New Mexico Monday and Tuesday with subsidence causing warmer slightly above normal temperatures and some decrease in convection. However a surface thermal or heat low will also become located over central New Mexico by Monday and act as a low level convergence mechanism providing shallow lift. Thus despite the ridge and warmer more stable air aloft expect the risk of mainly isolated storms will persist for much of next week. && .AVIATION...valid 01/12z-02/12. A few areas of MVFR or IFR ceilings and visibility from showers and thunderstorms especially from 20z to 06z. Isolated storms may produce wind gusts to 50 kt and hail up to an inch in diameter. Otherwise expect SCT-BKN050-100 with surface winds at or below 15KT through the period. && .FIRE WEATHER... n upper level low pressure system will drift slowly eastward across the southwestern United States today through Saturday causing showers and thunderstorms with locally heavy rains over much of the Borderland. This will keep the fire danger low. High pressure aloft will then build over the southern Rocky Mountains causing warmer temperatures with decreasing chances of rain early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 88 65 87 65 / 20 50 40 30 Sierra Blanca 84 58 82 61 / 30 50 40 30 Las Cruces 85 58 85 61 / 20 50 30 30 Alamogordo 84 57 83 60 / 20 50 40 30 Cloudcroft 62 44 62 45 / 40 50 60 30 Truth or Consequences 84 56 85 60 / 20 50 40 20 Silver City 80 51 79 55 / 30 40 50 20 Deming 87 55 86 58 / 20 40 20 20 Lordsburg 87 54 86 59 / 20 20 20 10 West El Paso Metro 87 63 86 65 / 20 50 40 30 Dell City 87 58 86 60 / 40 50 40 30 Fort Hancock 88 62 86 64 / 30 50 40 30 Loma Linda 82 58 81 61 / 30 50 40 30 Fabens 88 62 87 64 / 20 50 40 30 Santa Teresa 87 59 87 62 / 20 50 30 30 White Sands HQ 85 60 85 63 / 20 50 40 30 Jornada Range 85 56 85 60 / 20 50 30 30 Hatch 87 56 87 59 / 20 50 30 30 Columbus 88 58 88 61 / 20 40 20 20 Orogrande 86 60 85 62 / 20 50 30 30 Mayhill 71 47 71 49 / 40 50 60 30 Mescalero 71 48 71 49 / 40 50 60 30 Timberon 70 47 70 49 / 40 50 60 30 Winston 76 45 77 48 / 40 50 50 20 Hillsboro 83 52 82 55 / 20 50 50 20 Spaceport 85 53 85 56 / 20 50 30 30 Lake Roberts 78 43 78 46 / 40 50 50 20 Hurley 81 48 81 52 / 30 40 40 20 Cliff 86 50 85 54 / 30 20 50 20 Mule Creek 83 51 82 56 / 20 20 30 10 Faywood 82 51 82 55 / 40 50 50 20 Animas 88 54 87 60 / 20 20 20 10 Hachita 87 54 86 58 / 20 20 20 20 Antelope Wells 86 54 86 59 / 20 20 20 10 Cloverdale 84 52 83 57 / 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Jun 1, 3:15 AM MDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 315 AM MDT Thu Jun 1 2017 NMZ401>417-TXZ418>424-0211315- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 315 AM MDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A moist and unstable air mass will allow showers and thunderstorms to develop across the region this afternoon and tonight. Storms will develop first over the mountains and then will form over the lowlands later in the afternoon and evening. A few storms may produce over an inch of rain resulting in flash flooding...especially around low water crossings and poor drainage areas. Several storms may also become severe with hail up to an inch in diameter and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered showers and thunderstorms most areas Friday and Saturday with most activity occurring from mid afternoon through the early morning hours. A few storms may produce over an inch of rain resulting in flash flooding...especially around low water crossings and poor drainage areas. Several storms may also become severe with hail up to an inch in diameter and damaging wind gusts to 60 mph. Isolated showers and thunderstorms across the lower elevations with isolated to scattered storms mountains Sunday through Wednesday. Brief heavy rains and wind gusts to 50 mph possible with several storms. .SPOTTER INFORMATION STATEMENT... Spotters should report all observed significant and hazardous weather and flooding to this office and local law enforcement. Rogash
In the hours before
Special weather statement, Jun 1, 1:06 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service El Paso TX
106 PM MDT THU JUN 1 2017
NMZ415-416-011945-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
106 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
145 PM MDT...
At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mayhill, or 15 miles east of Cloudcroft, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sixteen Springs and Mayhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3313 10531 3296 10532 3296 10535 3286 10536
3282 10550 3298 10559 3314 10532
TIME...MOT...LOC 1905Z 243DEG 8KT 3294 10547
TRIPOLISpecial weather statement, Jun 1, 2:33 PM MDT, 46 minutes before
Special Weather Statement National Weather Service El Paso TX 233 PM MDT THU JUN 1 2017 NMZ413-417-012115- Southern Tularosa Basin NM-Otero Mesa NM- 233 PM MDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO COUNTY UNTIL 315 PM MDT... At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Orogrande, moving northeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Otero County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3214 10601 3229 10613 3250 10590 3228 10570 TIME...MOT...LOC 2032Z 237DEG 8KT 3226 10600 TRIPOLI
Special weather statement, Jun 1, 2:38 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
238 PM MDT THU JUN 1 2017
TXZ420-423-012130-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
238 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 330 PM MDT...
At 238 PM MDT, Doppler radar was tracking strong thunderstorms 6
miles south of Tornillo, or 11 miles southeast of Fabens, moving
northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Hancock, Mcnary, Tornillo and Acala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3129 10587 3129 10590 3131 10591 3132 10594
3137 10595 3137 10597 3139 10601 3140 10608
3142 10610 3142 10613 3144 10616 3154 10600
3130 10567 3123 10582
TIME...MOT...LOC 2038Z 236DEG 10KT 3135 10608
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:54 PM MDT | Special Weather Statement | EPZ | Hudspeth | 51 min |
| May 31, 10:14 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 22 min |
| Jun 1, 2:38 PM MDT | Special Weather Statement | EPZ | Hudspeth | 52 min |
| Jun 1, 2:46 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 44 min |
| Jun 1, 3:20 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 1, 3:24 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| Jun 1, 3:28 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 14 min |
| Jun 1, 4:03 PM MDT | Special Weather Statement | EPZ | El Paso | 42 min |
| Jun 1, 4:11 PM MDT | Special Weather Statement | EPZ | Hudspeth | 49 min |
| Jun 1, 4:20 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| Jun 1, 4:49 PM MDT | Special Weather Statement | EPZ | Hudspeth | 41 min |
| Jun 1, 4:53 PM MDT | Special Weather Statement | EPZ | El Paso | 52 min |
| Jun 1, 5:20 PM MDT | Special Weather Statement | EPZ | Hudspeth | 40 min |
| Jun 1, 5:38 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 21 min |
| Jun 1, 5:57 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.